| Model Number |
M0068404020 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/03/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Additional examination under magnification confirmed that the tip was unused.There was no damage along the body of the fiber.Functional analysis revealed that the ¿attach laser fiber¿ message cleared from the console after attachment indicating that the fiber was recognized by the laser.The aiming beam was round and diffused.Effective transmission measured 43.2% indicating a clean beak within the connector.The condition of the returned device does not confirm the reported event that the laser was not recognized by the console since the fiber was recognized by the console during analysis at bsc.The noted damages indicate difficulty was experienced during the procedure and are likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an accumax 365 laser fiber was used during a laser lithotripsy procedure performed on (b)(6) 2017.According to the complainant, during the procedure and outside the patient, the fiber was connected into the laser console and was not recognized by the unit.The procedure was completed with another accumax 365 laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber was broken within connector.